Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 29, 2011, 10:26 PM CDT for Morton County, Oliver County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 10:26 PM CDT (03:26 UTC)
- Expired
- Jul 29, 2011, 11:11 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 55 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS53 KBIS 300326
SVRBIS
NDC059-065-300430-
/O.NEW.KBIS.SV.W.0209.110730T0326Z-110730T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1026 PM CDT FRI JUL 29 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1130 PM CDT
* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF NEW SALEM...OR 38 MILES WEST OF BISMARCK...AND MOVING
NORTHEAST AT 35 MPH. THE STORM WAS OVER INTERSTATE 94 JUST WEST OF
NEW SALEM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HANNOVER AROUND 1055 PM CDT.
CENTER AROUND 1105 PM CDT.
FORT CLARK AROUND 1120 PM CDT.
HENSLER AROUND 1130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4671 10151 4687 10179 4724 10137 4724 10126
4726 10123 4724 10121 4726 10119 4728 10103
4714 10096
TIME...MOT...LOC 0325Z 218DEG 28KT 4688 10157
WIND...HAIL 60MPH 1.00IN
$$
VINING2 follow-up statements
904 WWUS53 KBIS 300358 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1058 PM CDT FRI JUL 29 2011 NDC059-065-300430- /O.CON.KBIS.SV.W.0209.000000T0000Z-110730T0430Z/ OLIVER ND-MORTON ND- 1058 PM CDT FRI JUL 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MORTON AND EASTERN OLIVER COUNTIES UNTIL 1130 PM CDT... AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF SWEET BRIAR LAKE...OR 24 MILES NORTHWEST OF BISMARCK... MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SANGER AND CROSS RANCH STATE PARK AROUND 1130 PM CDT. LAT...LON 4686 10131 4703 10135 4728 10103 4714 10096 TIME...MOT...LOC 0358Z 233DEG 30KT 4698 10122 WIND...HAIL 60MPH 1.00IN $$ VINING
310 WWUS53 KBIS 300411 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1111 PM CDT FRI JUL 29 2011 NDC059-065-300421- /O.CAN.KBIS.SV.W.0209.000000T0000Z-110730T0430Z/ OLIVER ND-MORTON ND- 1111 PM CDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORTON AND EAST CENTRAL OLIVER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4686 10131 4703 10135 4728 10103 4714 10096 TIME...MOT...LOC 0411Z 233DEG 30KT 4705 10109 $$ TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:10 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 29, 10:10 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1010 PM CDT FRI JUL 29 2011 .UPDATE... UPDATE FOR NEAR TERM POP/WEATHER TRENDS. && .DISCUSSION... SCATTERED STORMS CONTINUING NORTHWEST AND SOUTH CENTRAL LATE THIS EVENING...WITH MAIN THREAT OF LARGE HAIL...AND SECONDARILY STRONG STRAIGHT LINE WINDS. SO FAR...STORM MOTIONS HAVE BEEN FAST ENOUGH TO PRECLUDE ANY EXTREME RAIN. && .AVIATION... CONVECTION HAS INCREASED IN COVERAGE DURING THE LATE EVENING HOURS...AND WILL LIKELY NECESSITATE MORE PROMINENT MENTION OF TSRA AT KBIS/KMOT/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH WEST UNTIL 05Z. && UPDATE...KINNEY
Hazardous weather outlook, Jul 29, 2:37 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 237 PM CDT FRI JUL 29 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 237 PM CDT FRI JUL 29 2011 /137 PM MDT FRI JUL 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST NORTH DAKOTA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. CHANCES FOR THUNDERSTORMS THIS AFTERNOON ARE ALSO FORECAST OVER THE REMAINDER OF WESTERN NORTH DAKOTA AND FOR THE SOUTH CENTRAL. CHANCES FOR THUNDERSTORMS WILL SPREAD EAST TONIGHT OVER ALL OF WEST AND CENTRAL NORTH DAKOTA. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH DAYBREAK SATURDAY MORNING FOR ALL AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY MORNING MAINLY OVER EAST CENTRAL AND SOUTHEASTERN NORTH DAKOTA. CHANCES FOR THUNDERSTORMS CONTINUE SATURDAY AFTERNOON AND EVENING OVER FAR SOUTH CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA...SOME POSSIBLY SEVERE WITH THE BETTER CHANCES FOR SEVERE WEATHER OVER THE SOUTHERN JAMES RIVER BASIN OF NORTH DAKOTA. ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY AFTERNOON WEST THEN WEST AND CENTRAL SUNDAY NIGHT INTO MONDAY. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY SEVERE WEATHER AT 1-800-247-0212. HEINERT
In the hours before
Local storm report, Jul 29, 7:39 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL MARMARTH 46.29N 103.92W
07/29/2011 M1.75 INCH SLOPE ND LAW ENFORCEMENT
&&
JVININGLocal storm report, Jul 29, 7:56 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 8 ENE MARMARTH 46.34N 103.77W
07/29/2011 M0.75 INCH SLOPE ND EMERGENCY MNGR
&&
LHUBERSpecial weather statement, Jul 29, 8:00 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 800 PM CDT FRI JUL 29 2011 NDZ041-042-044-300200- ADAMS-GRANT-HETTINGER- 700 PM MDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL ADAMS COUNTY...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS AROUND 50 MPH ARE EXPECTED...ALONG WITH A BRIEF HEAVY DOWNPOUR. * THE THUNDERSTORM WILL BE NEAR... BENTLEY AND BURT BY 745 PM MDT... NEW LEIPZIG BY 755 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Local storm report, Jul 29, 8:15 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 10 W RHAME 46.23N 103.86W
07/29/2011 M2.50 INCH BOWMAN ND EMERGENCY MNGR
RELAYED BY BOWMAN EM...GOLFBALL TO TENNIS BALL SIZED
HAIL... LASTED ABOUT 10 MINUTES...
&&
LHUBERSpecial weather statement, Jul 29, 8:46 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 846 PM CDT FRI JUL 29 2011 NDZ042-044-045-300245- ADAMS-GRANT-SIOUX- 746 PM MDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN GRANT COUNTY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... HEIL... LEITH... CARSON... ST. GERTRUDE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
Special weather statement, Jul 29, 10:24 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1024 PM CDT FRI JUL 29 2011 NDZ010-011-017-018-300430- DUNN-MCKENZIE-MOUNTRAIL-WARD- 1024 PM CDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 1019 PM CDT/919 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MOUNTRAIL COUNTY TO NORTHEASTERN MCKENZIE COUNTY TO CENTRAL MCKENZIE COUNTY...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... STANLEY BY 1030 PM CDT... PALERMO AND 4 BEARS LODGE BY 940 PM MDT... JOHNSONS CORNER AND NEW TOWN BY 1045 PM CDT... BLAISDELL BY 1055 PM CDT... VAN HOOK PARK BY 1100 PM CDT... PARSHALL BAY RECREATION AREA BY 1110 PM CDT... MANDAREE BY 1015 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SIMOSKO
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 60 min |
| Jul 29, 8:39 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 51 min |
| Jul 29, 9:25 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 65 min |
| Jul 29, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 62 min |
| Jul 29, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Ward | 64 min |
| Jul 29, 10:47 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 58 min |
| Jul 29, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 54 min |
| Jul 29, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 57 min |
| Jul 29, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 29 min |
| Jul 30, 12:03 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 27 min |
| Jul 30, 12:09 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 51 min |
| Jul 30, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 44 min |
| Jul 30, 12:27 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 31 min |
| Jul 30, 12:53 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 67 min |
| Jul 30, 2:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jul 30, 2:48 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton, Oliver | 3 hr |
| Jul 30, 3:08 AM CDT | Flash Flood Warning | BIS | Burleigh, Morton | 6 hr |
| Jul 30, 3:24 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 66 min |
| Jul 30, 4:05 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, Stutsman | 55 min |
| Jul 30, 4:42 AM CDT | Flash Flood Warning | BIS | Emmons, Logan | 6 hr |
| Jul 30, 4:45 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 60 min |
| Jul 30, 5:32 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
| Jul 30, 9:19 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.